Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 85, NWS Wakefield, VA

November 12, 2020Northampton County, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this flash flood warning at Nov 12, 2020, 9:52 AM EST for Northampton County, City of Virginia Beach, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2020, 9:52 AM EST (14:52 UTC)
Expired
Nov 12, 2020, 1:00 PM EST
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 10:30 AM ESTFLASH FLOOD2 Wnw Kempsville, VASTANDING WATER REPORTED ON I-64W AT MILE MARKER 284.
Nov 12, 10:58 AM ESTFLASH FLOODPrincess Anne, VAMANY PUBLIC REPORTS OF FLOODED OR IMPASSIBLE ROADWAYS VIA THE WAZE APP IN THE CITY OF VIRGINIA BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

283 
WGUS51 KAKQ 121452
FFWAKQ
VAC131-810-121800-
/O.NEW.KAKQ.FF.W.0085.201112T1452Z-201112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
952 AM EST Thu Nov 12 2020

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Northampton County in eastern Virginia...
  The City of Virginia Beach in southeastern Virginia...

* Until 100 PM EST.

* At 952 AM EST, gauge reports indicated heavy rain falling across 
  the warned area. Between 2 and 4.5 inches of rain have fallen 
  during the past several hours. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Gauges.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Virginia Beach, Exmore, Cape Charles, Virginia Wesleyan 
  University, Kempsville, Regent University, Norfolk, Chesapeake, 
  Nassawadox, Cheriton, Bay View, Norfolk International, Princess 
  Anne, Back Bay, Willis Wharf, Eastville, Kiptopeke, Kiptopeke 
  State Park, Townsend and Cheapside.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area during the next couple of hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3694 7620 3696 7600 3733 7604 3756 7595
      3753 7576 3747 7581 3740 7576 3749 7575
      3750 7568 3747 7572 3747 7569 3733 7570
      3706 7595 3695 7598 3654 7584 3654 7612
      3667 7612 3669 7606 3683 7623 3683 7620

FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS 

$$

EI
2 follow-up statements
648 
WGUS71 KAKQ 121616
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
1116 AM EST Thu Nov 12 2020

VAC131-810-121800-
/O.CON.KAKQ.FF.W.0085.000000T0000Z-201112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northampton VA-City of Virginia Beach VA-
1116 AM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON FOR NORTHAMPTON COUNTY AND THE CITY OF VIRGINIA BEACH...

At 1116 AM EST, the public reported numerous road closures in 
Virginia Beach. Between 3 and 5 inches of rain have fallen. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Public.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Virginia Beach, Exmore, Cape Charles, Virginia Wesleyan 
  University, Kempsville, Regent University, Norfolk, Chesapeake, 
  Nassawadox, Cheriton, Bay View, Norfolk International, Princess 
  Anne, Back Bay, Willis Wharf, Eastville, Kiptopeke, Kiptopeke 
  State Park, Townsend and Cheapside.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area through 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3694 7620 3696 7600 3733 7604 3756 7595
      3753 7576 3747 7581 3740 7576 3749 7575
      3750 7568 3747 7572 3747 7569 3733 7570
      3706 7595 3695 7598 3654 7584 3654 7612
      3667 7612 3669 7606 3683 7623 3683 7620

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS 

$$

EI
296 
WGUS71 KAKQ 121756
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
1256 PM EST Thu Nov 12 2020

VAC131-810-121806-
/O.EXP.KAKQ.FF.W.0085.000000T0000Z-201112T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northampton VA-City of Virginia Beach VA-
1256 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING AT 1 PM EST THIS AFTERNOON FOR NORTHAMPTON 
COUNTY AND THE CITY OF VIRGINIA BEACH HAS BEEN REPLACED WITH A FLOOD 
WARNING...

LAT...LON 3694 7620 3696 7600 3733 7604 3756 7595
      3753 7576 3747 7581 3740 7576 3749 7575
      3750 7568 3747 7572 3747 7569 3733 7570
      3706 7595 3695 7598 3654 7584 3654 7612
      3667 7612 3669 7606 3683 7623 3683 7620

$$

EI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 7:04 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 12, 7:04 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
704 AM EST Thu Nov 12 2020

.SYNOPSIS...
Moisture increases from the south through this morning...out
ahead of a cold front that is expected to cross the area later
today and tonight. The front becomes stalled along the
southeast coast late Thursday night, before pushing offshore
Friday. Another cold front crosses the area late Sunday into
Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 325 AM EST Thursday...

Early morning wx analysis continues to show a plume of deep
tropical/Atlantic moisture streaming north toward the region.
CIRA TPW product nicely depicts plume of moisture streaming
north across the coastal plain in between a deep upper trough
across the Plains, and a strong ridge a few hundred miles off
the SE CONUS coast. PWs on the order of 2 to 2.3" noted across
the region (+3 to +4 Std Dev for mid Nov). At the Sfc, a cold
front extends from northern New England SSW to just east of the
Appalachians.

A second round of moderate to heavy rainfall (with embedded
tstms) will continue through this morning, as additional
shortwave energy arrives, as upper trough shifts east toward
the Great Lakes today. Meanwhile, favorable upper jet dynamics
will funnel another slug of copious moisture across the area
over the next several hours, with HRRR/ARW continuing to favor
an additional 2-3" of rainfall (locally higher totals) falling
over the coastal Carolinas up into Hampton Roads. Given how
well the above blend is performing over the past 12-24 hours,
will stick close with this total, which is also a major part of
the WPC forecast. Speaking of WPC, they have updated the Day 1
ERO to a Moderate Risk over our inland NC counties, or roughly
along the Chowan River, flanked by a Slight Risk over the
remainder of the area.

The aforementioned cold front continues to slowly advance
southeast toward the area this morning. Still appears as if the
front crosses into our area later this morning into the aftn,
but it slows down substantially as the parent low accelerates
well off to the north. Steady moderate to briefly rainfall will
taper off to sct showers and patchy drizzle from NW to SE over
the RIC metro area and the VA piedmont, as cooler/drier air
advects into the area from midday into tonight. Temps slowly
fall off into the 50s and lower 60s this aftn over the northern
half of the area, but will linger in the upper 60s to lower 70s
across the SE in the warm sector.

Given ongoing rain, will maintain Flash Flood Watch for now,
which remains in effect for all areas (the Ern Shore has been
added) through today. The flood threat will gradually diminish
across the north later this morning, but will continue over
Hampton Roads into this aftn with periods of moderate to heavy
rainfall.

Heavy rain threat slowly diminishes during the aftn/evening over
Hampton Roads, as the cold front slowly advances toward the
coast, but becomes hung up along the Atlantic coast tonight.
This will result in some lingering sct showers tonight and into
Friday morning. Meanwhile, on the cool side of the front,
patchy drizzle and fog are likely overnight for much of the
area with plenty of low-level moisture and CAA ongoing.

For temps, highs likely to be realized around sunrise for the
northern half of the area (low 70s), with temps falling this
aftn. Farther south, highs in the low to mid 70s expected across
the SE. Early morning lows in the 40s to around 50 inland, low
to mid 50s along the coast...and upper 50s to around 60 SE
coast.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 325 AM EST Thursday...

No significant changes to forecast rationale for the short term
period. The remnant low of TC Eta is progged to track just SE
of the Carolina coast on Friday, as surface high pressure
slowly builds in from the west. Lingering light rain Friday
morning will give way to dry/clearing conditions by the end of
the day. likely to see some lingering showers to begin the day
across the far SE, with gradual/slow clearing through early
Friday evening. Forecast highs Fri are in the mid 60s- around
70F. Much cooler Fri night and Sat as the high becomes centered
over the area. Lows Fri night in the upper 30s NW/40s elsewhere.
Highs Sat generally in the upper 50s-low 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 320 PM EST Wednesday...

Still looking at a relatively benign extended forecast period with
more seasonable temperatures/conditions. The forecast continues to
trend drier Saturday into Sunday morning with TC Eta moving well off
the SE coast and surface high pressure building across the local
area. By Sunday, a moisture starved cold front approaches from the
NW and crosses the region late Sunday night into Monday morning. As
mentioned, moisture appears to be fairly limited with this feature,
thus only have slight chance PoPs during the Sunday night timeframe.
Surface high pressure returns early next week leading to dry and
cool conditions for the first half of the work week. Sunday will be
the warmest day of the forecast period with highs in the mid to
upper 60s (lower 70s far S). Lows Sunday night will range from the
lower 40s NW to the lower 50s SE. Early next week, temperatures will
remain fairly close to normal, ranging from the lower 60s Monday to
the 50s on Tuesday and Wednesday. Lows generally in the 30s (warmer
at the coast) Monday night through Wednesday night with the
potential for frost/freeze conditions (inland) each night, though
not unusual for mid November.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 705 AM EST Thursday...

Deteriorating flying conditions this morning w/low-end MVFR to
IFR conditions expected through much of the day. A slight chc
of tstms will continue this morning for all terminals this
morning for the SE terminals, but confidence is not high enough
to include this in the TAFs at this time. Will amend as needed
if it looks like there is an imminent tstm threat. A S-SW wind
of 8-12kt is expected this morning, and then shifting to N to NE
as the trailing cold front moves through late this morning into
the aftn. IFR cigs are expected to persist into this evening,
likely deteriorating to LIFR late.

Outlook: Degraded flight conditions are likely through Friday
morning as the frontal boundary responsible for the rain/clouds
will be slow to move through the region. Improving flying
conditions are expected for the second half of Friday into
Saturday. There is a chc of degraded flight conditions Sunday
night into Monday as another frontal boundary crosses the
region.

&&

.MARINE...
As of 315 AM EST Thursday...

Cold front is just off to our west early this morning. Southerly
winds 5-15 kts over the bay and 10-15 kts over the coastal waters.
Waves in the bay 2-3 ft and seas 4-5 ft. SCA continues for the
coastal waters for elevated seas.

The front crosses the bay and northern coastal waters this morning
and southern coastal waters this afternoon, stalling just off the
coast through Friday morning. Winds behind the front become N/NE 10-
15 kts and then E/NE overnight. Waves in the bay 1-2 ft with 2-3 ft
at the mouth of the bay. By late tonight seas subside to 3-4 ft over
the southern coastal waters but will remain 4-5 ft over the northern
coastal waters through early Friday morning.

The front pushes away from the coast beginning Friday afternoon and
high pressure builds in from the NW. Winds turn to the NW Friday
afternoon and modest CAA will likely result in SCA winds/seas over
the bay and coastal waters from late Friday through Saturday
morning.

&&

.HYDROLOGY...
As of 335 AM EST Thursday...

Flood Warnings have been issued for the Rivanna River near
Palmyra, the Appomattox near Farmville, the James at
Cartersville, the James at Richmond-Westham, the James at
Richmond Locks, and the Meherrin at Lawrenceville. Water levels
at these sites are expected to exceed minor or moderate flood
stage today into Thursday night.

Will need to watch the main stem rivers through the end of the
week with a widespread 3 to 5 inches of rain expected. Several
of our forecast points in the James, Appomattox, and Chowan
basins are forecast to exceed minor flood stage. Moderate
flooding is possible in a few locations. See FLSAKQ/FLWAKQ or
water.weather.gov for site specific details.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 6 PM EST this evening for MDZ021>025.
NC...Flash Flood Watch until 6 PM EST this evening for NCZ012>017-
     030>032-102.
VA...Flash Flood Watch until 1 PM EST this afternoon for VAZ048-
     060>062-064>069-509>511.
     Flash Flood Watch until 6 PM EST this evening for VAZ075>090-
     092-093-095>100-512>525.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ650-652-654.
     Small Craft Advisory until 1 AM EST Friday for ANZ656-658.

&&

SYNOPSIS...ERI/MAM
NEAR TERM...ERI/MAM
SHORT TERM...ERI/MAM
LONG TERM...AJB
AVIATION...AJZ/MAM
MARINE...AJB
HYDROLOGY...
Hazardous weather outlook, Nov 12, 9:42 AM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
942 AM EST Thu Nov 12 2020

NCZ012>017-030>032-102-VAZ084>086-089-090-092-093-095>100-523>525-
131445-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Middlesex-
Mathews-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York-
Newport News-Hampton/Poquoson-
942 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ048-060>062-064>069-509>511-131445-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
Western Hanover-
942 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-VAZ075>083-087-088-512>522-131445-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Greensville-Sussex-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
942 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, south central
Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Nov 12, 6:43 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       1 SSW GALLUPS CORNER    36.79N 76.14W
11/12/2020  M3.03 INCH       CITY OF VIRGINIA BEVA   TRAINED SPOTTER

            3.03 STORM TOTAL RAINFALL THUS FAR.

&&

05
Local storm report, Nov 12, 6:45 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       1 E WESTERN BRANCH      36.83N 76.39W
11/12/2020  M3.00 INCH       CITY OF PORTSMOUTH VA   TRAINED SPOTTER

            STORM TOTAL THUS FAR PARK MANOR/PORTSMOUTH.

&&

05
Local storm report, Nov 12, 8:43 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
843 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     FLASH FLOOD      2 SE ZUNI               36.85N 76.80W
11/12/2020                   ISLE OF WIGHT      VA   DEPT OF HIGHWAYS

            US-460 (WINDSOR BLVD) IMPASSIBLE DUE TO HIGH
            WATER BETWEEN YELLOW HAMMER RD AND WINSTON
            DR.

&&

BUTNER
Local storm report, Nov 12, 8:57 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
857 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLASH FLOOD      ISLE OF WIGHT           36.91N 76.71W
11/12/2020                   ISLE OF WIGHT      VA   911 CALL CENTER

            NUMEROUS ROADS ACROSS ISLE OF WIGHT COUNTY
            CLOSED OR IMPASSIBLE DUE TO HIGH WATER.

&&

BUTNER
Local storm report, Nov 12, 9:03 AM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLASH FLOOD      2 ESE NORTHAMPTON       37.04N 76.39W
11/12/2020                   CITY OF HAMPTON    VA   DEPT OF HIGHWAYS

            STANDING WATER COVERING THE ROADWAY ON I-64
            AT MILE MARKER 264.

&&

BUTNER
Local storm report, Nov 12, 9:52 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      DOWNTOWN NORFOLK        36.85N 76.28W
11/12/2020                   CITY OF NORFOLK    VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED STANDING WATER ON
            I-64 NEAR NORFOLK.

&&

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 8:04 PM ESTAreal Flood AdvisoryAKQCaroline, Essex, Fluvanna, Goochland, Hanover, Louisa9 hr
Nov 11, 8:16 PM ESTFlash Flood WarningAKQFluvanna, Louisa5 hr
Nov 11, 8:49 PM ESTAreal Flood AdvisoryAKQGreensville, Isle of Wight, Southampton, City of Franklin, City of Suffolk3 hr
Nov 11, 9:29 PM ESTSpecial Weather StatementAKQCity of Suffolk46 min
Nov 11, 9:34 PM ESTAreal Flood AdvisoryAKQEssex, Richmond, Westmoreland4 hr
Nov 11, 9:51 PM ESTRiver Flood WarningAKQCumberland, Goochland, Powhatan59 hr
Nov 11, 9:51 PM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond21 days
Nov 11, 9:51 PM ESTRiver Flood WarningAKQHenrico, City of Richmond4 days
Nov 11, 9:59 PM ESTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more46 min
Nov 11, 11:05 PM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach5 hr
Nov 11, 11:59 PM ESTAreal Flood AdvisoryAKQCity of Suffolk3 hr
Nov 12, 12:59 AM ESTAreal Flood WarningAKQHanover4 days
Nov 12, 1:37 AM ESTAreal Flood WarningAKQFluvanna, Louisa7 hr
Nov 12, 2:43 AM ESTRiver Flood WarningAKQBrunswick59 hr
Nov 12, 4:06 AM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach6 hr
Nov 12, 6:13 AM ESTAreal Flood WarningAKQCaroline, Fluvanna, Goochland, Hanover, Louisa6 hr
Nov 12, 6:20 AM ESTAreal Flood AdvisoryAKQBrunswick, Greensville, Isle of Wight, Southampton, Sussex, City of Emporia and 2 more3 hr
Nov 12, 6:40 AM ESTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk3 hr
Nov 12, 7:24 AM ESTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Nov 12, 7:54 AM ESTFlash Flood WarningAKQGreensville, Isle of Wight, James City, Southampton, Surry, Sussex and 5 more3 hr
Nov 12, 8:24 AM ESTRiver Flood WarningAKQAmelia, Chesterfield, Powhatan6 days
Nov 12, 8:53 AM ESTAreal Flood AdvisoryAKQNorthampton3 hr
Nov 12, 9:12 AM ESTFlash Flood WarningAKQGreensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 2 more3 hr
Nov 12, 10:52 AM ESTAreal Flood WarningAKQGreensville, Isle of Wight, James City, Southampton, Surry, Sussex and 5 more30 hr
Nov 12, 11:23 AM ESTRiver Flood WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk5 days
Nov 12, 11:44 AM ESTAreal Flood AdvisoryAKQAccomack3 hr
Nov 12, 11:59 AM ESTAreal Flood WarningAKQCaroline, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 2 more29 hr
Nov 12, 12:06 PM ESTAreal Flood WarningAKQGreensville, Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Norfolk and 3 more29 hr
Nov 12, 12:56 PM ESTAreal Flood WarningAKQNorthampton, City of Norfolk, City of Virginia Beach28 hr
Nov 12, 2:52 PM ESTAreal Flood AdvisoryAKQAccomack3 hr
Nov 12, 3:24 PM ESTRiver Flood WarningAKQSussex70 hr
Nov 12, 3:24 PM ESTRiver Flood WarningAKQSouthampton21 days
Nov 12, 3:49 PM ESTAreal Flood WarningAKQMecklenburg11 hr
Nov 12, 3:54 PM ESTAreal Flood WarningAKQCaroline66 hr
Nov 12, 5:37 PM ESTSpecial Marine WarningAKQ53 min
Nov 12, 5:47 PM ESTSpecial Marine WarningAKQ58 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.